Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Missing periods. Started spotting. PG test negative. Feeling nauseous. Have cyst in ovary. Am I pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi i am 8 days late of my period and today i have some spotting, i took a pregnancy test 2 days ago and it was negative, i was taking birth control pills but for the month of july i stopped taking them, my last period was also a few days late and it was so light that it doesn't even seem like its a period. i am having this mood swings and nausea i have cramps too that it seems like i'm gonna get my period but it's still not here. my doctor also found an ovarian cyst on my left ovary . am i pregnant? i don't know what else to do.
Posted Wed, 22 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 50 minutes later
Thanks for the query.

after stopping of pills it will take sometime for regularization of periods,
the period you had after stopping the pills could be withdrawal bleeding may be because of that it was light,
after stopping the pill ovulation can return in 2 weeks or may take few months,
so your today's spotting could be hypomenorrhea or implantation bleeding,
usually ovarain cysts will not occur while being on pills, your cyst may developed after stopping pills that could be mostly functional cyst.

now what you can do is,
-go for blood test for pregnancy which will rule out the possibility,
-then if comes negative you track the ovulation in the next cycle by kit or by ultrasound and plan intercourse around that time which will increase the chances of fertilization,
-you can follow the cyst with regular ultrasound checkups for 3 months of period by that time it will regress usually if not treatment can be taken.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Missing periods. Started spotting. PG test negative. Feeling nauseous. Have cyst in ovary. Am I pregnant? 11 minutes later
thank you for your reply but i'm just a little confuse..

my last period i was still taking my birth control pills, and before that my doctor found my ovarian cysts, i just stopped taking them for this month of july. i was suppose to get my period july 26 and i still don't have it till now.
so it is not because i stop my pill that my ovarian cyst came up.. i was never this late and i am not stressed out either. i will probably get a blood work but it's not too early for that is it?
Answered by Dr. Sree Gouri SR 1 hour later

normally functional cysts will occur because of hormonal imbalance, but when contraceptive pills are being used there will be low level of hormones in the body, so there is less chance for cysts,
anyhow if your cyst is,
less than 5cms size, unilocular, fluid filled, without septation, with well defined borders then no need to worry, that can regress with time, you can just follow with regular ultrasound examinations.
being on pills also you will usually have withdrawal bleeding.
as you already crossed your expected date of periods you can go for blood test now.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor